# SDR EISA98178

- Difficulty date: July 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N74318
- Make and model: Boeing 727231
- Aircraft serial: 20051
- System (JASC): 2434 · DC Generator-Alternator
- Part: Generator
- Part number: 976J1A12
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE FLIGHT, CREW NOTICED ALL LIGHTS IN COCKPIT, RADAR SCREEN, AND GPS SCREEN WOULD FLASH ON AND OFF EVERY FEW MINUTES.  KILOWATTS ON THE NR 1 WOULD SPIKE TO 25 TO 30 KILOWATTS.  NR 2 GENERATOR WOULD DO THE SAME THING.  BTB ILLUMINATED.  COULD NOT BRING NR 2 GEN ON-LINE.  DURING DESCENT, CREW WAS AWARE OF STRONG ELEC  SMOKE IN COCKPIT.  REMOVED AND REPLACED NR 1 AND NR 2 GENERATORS, 3 VOLTAGE REGULATORS.  ON NR 2 GEN FOUND FIELD WIRE TERMINALS LOOSE.   CHECKED WIRING BEHIND ELEC RACK.  FOUND NO DEFECTS.  RAN ALL 3 ENG IN-FLIGHT MODE WITH ALL EQUIP ON.  NO DEFECTS.  NOTED:  PERFORMED OPER CHK OF ACFT AC AND DC GEN PER MM 24-20-0, PAGES 501 TO 504.  REF OPER CNTRL NR 98ZZZX2878, AND, NR 98ZZZX2879.  (X)
